MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SIMPULSE PLUS IRRIGATOR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SIMPULSE PLUS IRRIGATOR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 0057570
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, on (b)(6) 2022, a piece of hair was found inside the sterile package of bard/davol simpulse plus device.There was no report of patient involvement.
 
Additional Manufacturer Narrative
As reported, a piece of hair was found inside the sterile package of bard/davol simpulse plus device.The subject device has not been received for evaluation.Based on the limited information and not having the sample to evaluate, no conclusion can be made.Review of manufacturing records indicate product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of 720 units released for distribution in may, 2021.Not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, a piece of hair was found inside the sterile package of bard/davol simpulse plus device.The subject device has not been received for evaluation.Based on the limited information and not having the sample to evaluate, no conclusion can be made.Review of manufacturing records indicate product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of 720 units released for distribution in may, 2021.Addendum: h.11 this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the results of sample evaluation and to correct the patient identifier.Evaluation finds the sample was unused, and the reported foreign material (hair) was found to be present in the product tray.Based on the sample evaluation and investigation performed, the reported event is confirmed.The root cause of the hair presenting within the product packaging is determined to be manufacturing related.Awareness training was provided to appropriate manufacturing personnel.Updated fields: b4, d9, g3, g6, h2, h3, h6, h10, h11 corrected field: a1 (patient identifier) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Sample evaluated.

Brand Name
SIMPULSE PLUS IRRIGATOR
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL SURGICAL INNOVATIONS -9616067
ave. roberto fierro #6408
parque industrial aeropuerto
cd. juarez, chih s.a. de c.v. 32690
MX   32690
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15190800
Report Number1213643-2022-00578
Device Sequence Number5851378
Product Code FQH
UDI-Device Identifier00801741065255
UDI-Public(01)00801741065255
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K942886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Catalogue Number0057570
Device Lot NumberJUFR1378
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown